A modified structured central scheme for 2D hyperbolic conservation laws

Theodoros Katsaounis*, D. Levy

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

6 Scopus citations

Abstract

We present a new central scheme for approximating solutions of two-dimensional systems of hyperbolic conservation laws. This method is based on a modification of the staggered grid proposed in [1] which prevents the crossings of discontinuities in the normal direction, while retaining the simplicity of the central framework. Our method satisfies a local maximum principle which is based on a more compact stencil. Unlike the previous method, it enables a natural extension to adaptive methods on structured grids.

Original languageEnglish (US)
Pages (from-to)89-96
Number of pages8
JournalApplied Mathematics Letters
Volume12
Issue number6
DOIs
StatePublished - May 10 1999

Keywords

  • Adaptive methods
  • Central difference schemes
  • Hyperbolic conservation laws
  • Nonoscillatory schemes

ASJC Scopus subject areas

  • Applied Mathematics

Fingerprint Dive into the research topics of 'A modified structured central scheme for 2D hyperbolic conservation laws'. Together they form a unique fingerprint.

Cite this